Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 8, NWS Flagstaff, AZ

May 3, 2014Coconino County, Arizona

NWS Flagstaff, AZ issued this red flag warning at May 3, 2014, 3:06 PM MST for Coconino County, Arizona. It took effect at May 4, 2014, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2014, 3:06 PM MST (22:06 UTC)
In effect from
May 4, 2014, 10:00 AM MST
Expired
May 4, 2014, 6:08 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3180 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WWUS85 KFGZ 032206
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
306 PM MST SAT MAY 3 2014

...EXPECT A FEW DAYS OF CRITICAL FIRE WEATHER CONDITIONS
FOR PORTIONS OF NORTHERN ARIZONA FROM SUNDAY THROUGH TUESDAY...

.A PACIFIC LOW MOVING THROUGH THE WESTERN STATES WILL BRING
INCREASING SOUTHWEST WINDS WITH CONTINUED DRY AND WARM WEATHER
CONDITIONS FOR THE FIRST HALF OF NEXT WEEK. CRITICAL FIRE WEATHER
IMPACT LOCATIONS WILL CHANGE FROM DAY TO DAY...STARTING OVER THE
KAIBAB PLATEAU REGION ON SUNDAY...EXPANDING IN COVERAGE ON MONDAY TO
INCLUDE THE FLAGSTAFF AND GRAND CANYON REGIONS AND FINALLY
SHIFTING TO NORTHEASTERN ARIZONA ON TUESDAY FOR AREAS NORTH OF THE
MOGOLLON RIM ALL THE WAY TO THE UTAH BORDER.


AZZ104-041200-
/O.NEW.KFGZ.FW.W.0008.140504T1700Z-140505T0200Z/
/O.NEW.KFGZ.FW.A.0006.140505T1600Z-140506T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
306 PM MST SAT MAY 3 2014

...RED FLAG WARNING IN EFFECT ON SUNDAY FROM 10 AM TO 7 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON SUNDAY FROM 10 AM TO 7 PM MST. A FIRE WEATHER WATCH HAS
ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.

* AFFECTED AREA...KAIBAB PLATEAU...NORTH RIM TO THE UTAH BORDER.

* TIMING...ON SUNDAY RED FLAG WARNING FROM 10AM TO 7PM MST. ON
  MONDAY FIRE WEATHER WATCH MONDAY MORNING THROUGH MONDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...6 TO 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ106-107-115-041200-
/O.NEW.KFGZ.FW.A.0006.140505T1600Z-140506T0200Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
306 PM MST SAT MAY 3 2014

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.

* AFFECTED AREA...PORTIONS OF NORTHWESTERN ARIZONA ALONG AND NORTH
  OF THE INTERSTATE 40 CORRIDOR INCLUDING THE FLAGSTAFF REGION.

* TIMING...FIRE WEATHER WATCH MONDAY MORNING THROUGH EARLY MONDAY
  EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...6 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ109>114-139-140-041200-
/O.NEW.KFGZ.FW.A.0007.140506T1600Z-140507T0200Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
306 PM MST SAT MAY 3 2014

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...NORTHEASTERN ARIZONA...NORTH OF THE MOGOLLON
  RIM TO THE UTAH BORDER INCLUDING THE FOUR CORNERS REGION.

* TIMING...FIRE WEATHER WATCH TUESDAY MORNING THROUGH EARLY TUESDAY
  EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS 40 TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...10 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

RB
3 follow-up statements
464 
WWUS85 KFGZ 040944
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
244 AM MST SUN MAY 4 2014

...EXPECT A FEW DAYS OF CRITICAL FIRE WEATHER CONDITIONS FOR
PORTIONS OF NORTHERN ARIZONA THROUGH TUESDAY...

.A PACIFIC LOW MOVING THROUGH THE WESTERN STATES WILL BRING
INCREASING SOUTHWEST WINDS WITH CONTINUED DRY AND WARM WEATHER
CONDITIONS FOR THE FIRST HALF OF THE WEEK. CRITICAL FIRE WEATHER
IMPACT LOCATIONS WILL CHANGE FROM DAY TO DAY...STARTING OVER THE
KAIBAB PLATEAU REGION ON SUNDAY...EXPANDING IN COVERAGE ON MONDAY
TO INCLUDE THE FLAGSTAFF AND GRAND CANYON REGIONS AND FINALLY
SHIFTING TO NORTHEASTERN ARIZONA ON TUESDAY FOR AREAS NORTH OF THE
MOGOLLON RIM ALL THE WAY TO THE UTAH BORDER.

AZZ104-050200-
/O.CON.KFGZ.FW.W.0008.140504T1700Z-140505T0200Z/
/O.CON.KFGZ.FW.A.0006.140505T1600Z-140506T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
244 AM MST SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...THE KAIBAB PLATEAU.

* TIMING...ON SUNDAY RED FLAG WARNING FROM 10AM TO 7PM MST. ON 
  MONDAY FIRE WEATHER WATCH MONDAY MORNING THROUGH MONDAY 
  EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ106-107-115-050200-
/O.CON.KFGZ.FW.A.0006.140505T1600Z-140506T0200Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
244 AM MST SUN MAY 4 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...THE GRAND CANYON AND FLAGSTAFF AREAS.

* TIMING...FIRE WEATHER WATCH MONDAY MORNING THROUGH EARLY 
  MONDAY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ109>114-139-140-050200-
/O.CON.KFGZ.FW.A.0007.140506T1600Z-140507T0200Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
244 AM MST SUN MAY 4 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...NORTHEAST ARIZONA.

* TIMING...FIRE WEATHER WATCH TUESDAY MORNING THROUGH EARLY 
  TUESDAY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$
582 
WWUS85 KFGZ 042155
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
255 PM MST SUN MAY 4 2014

...EXPECT A FEW DAYS OF CRITICAL FIRE WEATHER CONDITIONS FOR
PORTIONS OF NORTHERN ARIZONA THROUGH TUESDAY...

.A PACIFIC LOW MOVING THROUGH THE WESTERN STATES WILL BRING
INCREASING SOUTHWEST WINDS WITH CONTINUED DRY WEATHER CONDITIONS
FOR THE NEXT TWO DAYS. CRITICAL FIRE WEATHER IMPACT
LOCATIONS WILL EXPAND ON MONDAY TO INCLUDE THE FLAGSTAFF AND
GRAND CANYON REGIONS AND SHIFT TO NORTHEASTERN ARIZONA
ON TUESDAY FROM THE WHITE MOUNTAINS NORTH TO THE UTAH BORDER
INCLUDING PORTIONS OF THE KAIBAB NATIONAL FOREST.

AZZ104-050600-
/O.UPG.KFGZ.FW.A.0006.140505T1600Z-140506T0200Z/
/O.NEW.KFGZ.FW.W.0009.140505T1600Z-140506T0200Z/
/O.CON.KFGZ.FW.W.0008.000000T0000Z-140505T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
255 PM MST SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT ON MONDAY FROM 9 AM TO 7 PM MST FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON MONDAY FROM 9 AM TO 7 PM MST. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...KAIBAB PLATEAU NORTH OF THE GRAND CANYON.

* TIMING...ON SUNDAY RED FLAG WARNING FROM 10AM TO 7PM MST. ON
  MONDAY FIRE WEATHER WATCH MONDAY MORNING THROUGH MONDAY
  EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ106-107-050600-
/O.UPG.KFGZ.FW.A.0006.140505T1600Z-140506T0200Z/
/O.NEW.KFGZ.FW.W.0009.140505T1600Z-140506T0200Z/
/O.EXA.KFGZ.FW.A.0007.140506T1600Z-140507T0200Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
255 PM MST SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT ON MONDAY FROM 9 AM TO 7 PM MST FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON MONDAY FROM 9 AM TO 7 PM MST. A FIRE WEATHER WATCH HAS
ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...GRAND CANYON AND PORTIONS OF KAIBAB NATIONAL
  FOREST.

* TIMING...RED FLAG WARNING MONDAY 9 AM TO 7 PM MST. FIRE WEATHER
  WATCH TUESDAY MORNING THROUGH EARLY TUESDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...MONDAY 5 TO 8 PCT. TUESDAY 10 TO 15
  PCT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ115-050600-
/O.UPG.KFGZ.FW.A.0006.140505T1600Z-140506T0200Z/
/O.NEW.KFGZ.FW.W.0009.140505T1600Z-140506T0200Z/
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
255 PM MST SUN MAY 4 2014

...RED FLAG WARNING IN EFFECT ON MONDAY FROM 9 AM TO 7 PM MST FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON MONDAY FROM 9 AM TO 7 PM MST. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FLAGSTAFF AND WILLIAMS REGION.

* TIMING...RED FLAG WARNING MONDAY 9 AM TO 7 PM MST.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...9 TO 12 PCT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ117-050600-
/O.EXA.KFGZ.FW.A.0007.140506T1600Z-140507T0200Z/
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
255 PM MST SUN MAY 4 2014

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...WHITE MOUNTAINS REGION.

* TIMING...FIRE WEATHER WATCH TUESDAY MORNING THROUGH EARLY 
  TUESDAY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...9 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ109>114-139-140-050600-
/O.CON.KFGZ.FW.A.0007.140506T1600Z-140507T0200Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
255 PM MST SUN MAY 4 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...THE LITTLE COLORADO RIVER VALLEY NORTH OF THE
  MOGOLLON RIM TO THE UTAH BORDER...INCLUDING THE FOUR CORNERS
  REGION.

* TIMING...FIRE WEATHER WATCH TUESDAY MORNING THROUGH EARLY 
  TUESDAY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...8 TO 12 PCT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$
RB
117 
WWUS85 KFGZ 050108
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
608 PM MST SUN MAY 4 2014

...EXPECT A FEW DAYS OF CRITICAL FIRE WEATHER CONDITIONS FOR
PORTIONS OF NORTHERN ARIZONA THROUGH TUESDAY...

.A PACIFIC LOW MOVING THROUGH THE WESTERN STATES WILL BRING
INCREASING SOUTHWEST WINDS WITH CONTINUED DRY WEATHER CONDITIONS
FOR THE NEXT TWO DAYS. CRITICAL FIRE WEATHER IMPACT LOCATIONS
WILL EXPAND ON MONDAY TO INCLUDE THE FLAGSTAFF AND GRAND CANYON
REGIONS AND SHIFT TO NORTHEASTERN ARIZONA ON TUESDAY FROM THE
WHITE MOUNTAINS NORTH TO THE UTAH BORDER INCLUDING PORTIONS OF
THE KAIBAB NATIONAL FOREST.

AZZ104-050915-
/O.CAN.KFGZ.FW.W.0008.000000T0000Z-140505T0200Z/
/O.CON.KFGZ.FW.W.0009.140505T1600Z-140506T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
608 PM MST SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT ON MONDAY FROM 9 AM TO 7 PM
MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR TODAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING FOR TODAY. THE RED FLAG WARNING FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY FOR MONDAY REMAINS IN EFFECT.

* AFFECTED AREA...KAIBAB PLATEAU.

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ106-107-050915-
/O.CON.KFGZ.FW.W.0009.140505T1600Z-140506T0200Z/
/O.CON.KFGZ.FW.A.0007.140506T1600Z-140507T0200Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
608 PM MST SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT ON MONDAY FROM 9 AM TO 7 PM
MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...GRAND CANYON AND PORTIONS OF KAIBAB NATIONAL
  FOREST.

* TIMING...RED FLAG WARNING MONDAY 9 AM TO 7 PM MST. FIRE 
  WEATHER WATCH TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...MONDAY 5 TO 8 PCT. TUESDAY 10 TO 15
  PCT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ115-050915-
/O.CON.KFGZ.FW.W.0009.140505T1600Z-140506T0200Z/
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
608 PM MST SUN MAY 4 2014

...RED FLAG WARNING REMAINS IN EFFECT ON MONDAY FROM 9 AM TO 7 PM
MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...FLAGSTAFF AND WILLIAMS REGION.

* TIMING...RED FLAG WARNING MONDAY 9 AM TO 7 PM MST.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...9 TO 12 PCT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ109>114-117-139-140-050915-
/O.CON.KFGZ.FW.A.0007.140506T1600Z-140507T0200Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
608 PM MST SUN MAY 4 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...THE LITTLE COLORADO RIVER VALLEY NORTHWARD TO
  THE UTAH BORDER AND THE WHITE MOUNTAINS.

* TIMING...FIRE WEATHER WATCH TUESDAY MORNING THROUGH EARLY 
  TUESDAY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...8 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 3, 9:15 AM MST, 5 hours 51 minutes earlier.

Area forecast discussion, May 3, 9:15 AM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
915 AM MST SAT MAY 3 2014

.SYNOPSIS...HIGH PRESSURE OVER ARIZONA WILL RESULT IN A CONTINUED
WARMING TREND TODAY WITH HIGH TEMPERATURES AROUND 10 DEGREES ABOVE
NORMAL OVER THE WEEKEND. A WINDY AND UNSETTLED WEATHER PATTERN WILL
DEVELOP FOR NEXT WEEK.

&&

.DISCUSSION...A HIGH PRESSURE RIDGE AXIS WILL CROSS OVER ARIZONA
TODAY BRINGING A PEAK TO THE CURRENT WARMING TREND AND ALLOWING AN
INCREASING SOUTHWEST BREEZE TO DEVELOP. THE CURRENT FORECAST IS ON
TRACK WITH NO SHORT TERM UPDATES NECESSARY THIS MORNING.

&&

.PREV DISCUSSION/245 AM MST/...STRONG HIGH PRESSURE WILL BUILD OVER
THE REGION TODAY AND SUNDAY WITH DRY AND WARMER THAN NORMAL (8-12
DEGREES ABOVE NORMAL) CONDITIONS THIS WEEKEND. THE HIGH PRESSURE
BEGINS TO SHIFT EAST INTO THE CENTRAL US MONDAY ALLOWING A TROUGH
TO DEVELOP INTO THE WESTERN STATES. THE PRESSURE GRADIENT WILL
STRENGTHEN AHEAD OF THE TROUGH...WITH VERY GUSTY SOUTHWEST WINDS
ACROSS NORTHERN AZ...ESPECIALLY ON MONDAY AND TUESDAY...TUESDAY WILL
HAVE THE STRONGEST SOUTHWEST WINDS FOR THIS TIME PERIOD.

WEDNESDAY INTO THURSDAY...THE LOW PRESSURE TROUGH AND COLD FRONT
CROSS NORTHERN ARIZONA PRODUCING A CHANCE FOR SHOWERS...THOUGH A
VERY MOIST SCENARIO SEEMS UNLIKELY AT THIS POINT.

FRIDAY INTO SATURDAY OF NEXT WEEK...HIGH PRESSURE ALONG THE WEST
COAST BEGINS TO BUILD BACK INTO THE REGION WITH DRY NORTHWESTERLY
FLOW ALOFT AND NEAR NORMAL HIGH TEMPERATURES.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT
24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A SLOWLY WEAKENING HIGH PRESSURE SYSTEM WILL
DOMINATE THE WEATHER ACROSS NORTHERN ARIZONA TODAY AND SUNDAY.
EXPECT WARM AND DRY WEATHER WITH LIGHT TO BREEZY WINDS BOTH DAYS.

MONDAY THROUGH WEDNESDAY...AN APPROACHING PACIFIC LOW WILL RESULT IN
INCREASING SOUTHWEST WINDS ON MONDAY AND TUESDAY WITH FIRE WEATHER
CONDITIONS APPROACHING CRITICAL THRESHOLDS ON BOTH DAYS. EXPECT A
SLIGHT CHANCE OF SHOWERS LATER ON WEDNESDAY AS THE LOW MOVES ACROSS
ARIZONA.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........DJO/TC
AVIATION.......BOHLIN
FIRE WEATHER...MCCOLLUM

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 3, 2:29 PM MST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
229 PM MST SAT MAY 3 2014

AZZ004>018-037>040-041400-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
229 PM MST SAT MAY 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

HIGH PRESSURE WITH DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES CAN
BE EXPECTED THROUGH SUNDAY. AN APPROACHING TROUGH SUNDAY INTO
TUESDAY OF NEXT WEEK WILL BRING THE THREAT OF BREEZY TO WINDY
SOUTHWEST WINDS...LOW RELATIVE HUMIDITY...AND AREAS OF CRITICAL FIRE
WEATHER CONDITIONS. RED FLAG WARNINGS AND FIRE WEATHER WATCHES ARE
IN EFFECT FOR PORTIONS OF NORTHERN ARIZONA SUNDAY THROUGH TUESDAY.
SEE PRODUCT ID PHXRFWFGZ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:06 PM MSTFire Weather WatchFGZCoconino24 hr
May 3, 3:06 PM MSTFire Weather WatchFGZApache, Coconino, Navajo48 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.